MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND BUBBLE SENSOR DETECTOR; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND BUBBLE SENSOR DETECTOR; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number BUBBLE SENSOR 3/8" X 3/32"
Medical Device Problem Code Failure to Auto Stop (2938)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer has provided evidence of the failure.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that a bubble sensor detector alarmed and stopped the pump, correctly.However, the second time it alarmed, a few minutes after the previous alarm, it sounded but did not stop the pump.There was no patient injury.
 
Additional Manufacturer Narrative
H11: livanova deutschland manufactures the bubble sensor detector.The incident occurred in (b)(6), italy.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
As anticipate in the previous supplemental report, a supporting evidence was provided by the customer.In detail, an image of the electronic performance monitoring (epm) case showed that the arterial flow did not drop to 0 l/min following the bubble alarm, contrary to expected behavior.Essenz cockpit log files were provided and analyzed.Analysis did not reveal any indication of bubble sensor malfunction or timeout of the bubble monitoring function associated with the arterial pump.In the cockpit log files, all rows associated with the bubble alarms are followed by a row indicating that the arterial pump stopped no error message indicating a faulty bubble sensor is stored in the log file.A review of the complaints database did not identify any similar incidents or statistically significant trends that would suggest a systemic issue.Based on the available evidence, the reported event can be classified as an isolated occurrence resulting from a temporary failure of the bubble monitoring function, likely caused by a software glitch.The glitch appears to have originated from a transient fault in the sensor communication protocol.No persistent fault was detected during post-event testing, and the system resumed normal operation, further supporting the hypothesis of a temporary software-related anomaly.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See "initial" report.

Brand Name
BUBBLE SENSOR DETECTOR
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM  80939
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
antonella donatiello
14401 w 65th way
arvada, CO 80004
MDR Report Key22036143
Report Number9611109-2025-90124
Device Sequence Number8177890
Product Code DTQ
UDI-Device Identifier04033817902447
UDI-Public(01)04033817902447(11)240408
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBUBBLE SENSOR 3/8" X 3/32"
Device Catalogue Number96-414-340
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer04/24/2025
08/05/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date05/23/2025
09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown